Time Delayed Equations as Models in Nature and SocietyView this Special Issue
Research Article | Open Access
Saïd Abbas, Eman Alaidarous, Mouffak Benchohra, Juan J. Nieto, "Existence and Stability of Solutions for Hadamard-Stieltjes Fractional Integral Equations", Discrete Dynamics in Nature and Society, vol. 2015, Article ID 317094, 6 pages, 2015. https://doi.org/10.1155/2015/317094
Existence and Stability of Solutions for Hadamard-Stieltjes Fractional Integral Equations
We give some existence results and Ulam stability results for a class of Hadamard-Stieltjes integral equations. We present two results: the first one is an existence result based on Schauder’s fixed point theorem and the second one is about the generalized Ulam-Hyers-Rassias stability.
Fractional differential and integral equations have recently been applied in various areas of engineering, mathematics, physics, bioengineering, and other applied sciences [1, 2]. There has been a significant development in ordinary and partial fractional differential and integral equations in recent years; see the excellent classical monograph of Kilbas et al.  or the recent monograph of Abbas et al. .
The stability of functional equations was originally raised by Ulam in 1940 in a talk given at Wisconsin University. The problem posed by Ulam was the following: under what conditions does there exist an additive mapping near an approximately additive mapping? (for more details see ). The first answer to Ulam’s question was given by Hyers in 1941 in the case of Banach spaces in . Thereafter, this type of stability is called the Ulam-Hyers stability. In 1978, Rassias  provided a remarkable generalization of the Ulam-Hyers stability of mappings by considering variables. The concept of stability for a functional equation arises when we replace the functional equation by an inequality which acts as a perturbation of the equation. Thus, the stability question of functional equations is how do the solutions of the inequality differ from those of the given functional equation? Considerable attention has been given to the study of the Ulam-Hyers and Ulam-Hyers-Rassias stability of all kinds of functional equations; one can see the monographs of [8, 9]. Bota-Boriceanu and Petrusel , Petru et al. , and Rus [12, 13] discussed the Ulam-Hyers stability for operatorial equations and inclusions. Castro and Ramos , and Jung  considered the Hyers-Ulam-Rassias stability for a class of Volterra integral equations. More details from historical point of view and recent developments of such stabilities are reported in [12, 16].
In , Butzer et al. investigate properties of the Hadamard fractional integral and the derivative. In , they obtained the Mellin transforms of the Hadamard fractional integral and differential operators and in , Pooseh et al. obtained expansion formulas of the Hadamard operators in terms of integer order derivatives. Many other interesting properties of those operators are summarized in  and the references therein.
This paper deals with the existence of the Ulam stability of solutions to the following Hadamard-Stieltjes fractional integral equation: where , , and , , , are given continuous functions, and is the Euler gamma function.
Our investigations are conducted with an application of Schauder’s fixed point theorem for the existence of solutions of the integral equation (1). Also, we obtain some results about the generalized Ulam-Hyers-Rassias stability of solutions of (1). Finally, we present an example illustrating the applicability of the imposed conditions.
This paper initiates the study of the existence and the Ulam stability of such class of integral equations.
In this section, we introduce notations, definitions, and preliminary facts which are used throughout this paper. Denote by the Banach space of functions that are Lebesgue integrable with norm Let be the Banach space of all continuous functions with the norm
Definition 2. Let , , and . For , define the Hadamard partial fractional integral of order by the expression
If is a real function defined on the interval , then the symbol denotes the variation of on . We say that is of bounded variation on the interval whenever is finite. If , then the symbol indicates the variation of the function on the interval , where is arbitrarily fixed in . In the same way we define . For the properties of functions of bounded variation we refer to .
If and are two real functions defined on the interval , then under some conditions (see ) we can define the Stieltjes integral (in the Riemann-Stieltjes sense) of the function with respect to In this case we say that is Stieltjes integrable on with respect to . Several conditions are known guaranteeing Stieltjes integrability . One of the most frequently used requirements are that is continuous and is of bounded variation on .
In what follows we use the following properties of the Stieltjes integral (, section 8.13).
If is Stieltjes integrable on the interval with respect to a function of bounded variation, then If and are Stieltjes integrable functions on the interval with respect to a nondecreasing function such that for , then
In the sequel we consider Stieltjes integrals of the form and Hadamard-Stieltjes integrals of fractional order of the form where , , and the symbol indicates the integration with respect to .
Definition 3. Let , , and . For , define the Hadamard-Stieltjes partial fractional integral of order by the expression where .
Now, we consider the Ulam stability for the integral equation (1). Consider the operator defined by Clearly, the fixed points of the operator are solution of the integral equation (1). Let and be a continuous function. We consider the following inequalities:
Definition 6 (see [12, 24]). Equation (1) is Ulam-Hyers-Rassias stable with respect to if there exists a real number such that for each and for each solution of the inequality (15) there exists a solution of (1) with
Definition 7 (see [12, 24]). Equation (1) is generalized Ulam-Hyers-Rassias stable with respect to if there exists a real number such that for each solution of the inequality (14) there exists a solution of (1) with .
3. Existence and Ulam Stabilities Results
In this section, we discuss the existence of solutions and we present conditions for the Ulam stability for the Hadamard integral equation (1).
The following hypotheses will be used in the sequel.()There exist functions such that, for any and , with ()For all such that , the function is nondecreasing on . Also, for all such that , the function is nondecreasing on .()The functions and are nondecreasing on or , respectively.()The functions and are continuous on for each fixed or , respectively. Also, the functions and are continuous on for each fixed or , respectively.()There exists such that, for each , we have Set
Theorem 9. Assume that the hypotheses hold. Then the integral equation (1) has a solution defined on
Proof. Let be a constant such that We will use Schauder’s theorem , to prove that the operator defined in (12) has a fixed point. The proof will be given in four steps.
Step 1 ( transforms the ball into itself). For any and each , we have Thus, . This implies that transforms the ball into itself.
Step 2 ( is continuous). Let be a sequence such that in . Then From Lebesgue’s dominated convergence theorem and the continuity of the function , we get Step 3 ( is bounded). This is clear since and is bounded.
Step 4 ( is equicontinuous). Let , , . Then Thus, we obtain Hence, we get As and , the right-hand side of the above inequality tends to zero.
As a consequence of Steps 1 to 4 together with the Arzelá-Ascoli theorem, we can conclude that is continuous and compact. From an application of Schauder’s theorem , we deduce that has a fixed point which is a solution of the integral equation (1).
Now, we are concerned with the stability of solutions for the integral equation (1).
Theorem 10. Assume that hold. Furthermore, suppose that there exists , such that, for each , we have Then the integral equation (1) is generalized Ulam-Hyers-Rassias stable.
Proof. Let be a solution of the inequality (14). By Theorem 9, there exists which is a solution of the integral equation (1). Hence By the inequality (14) for each , we have Set For each , we have Hence the integral equation (1) is generalized Ulam-Hyers-Rassias stable.
4. An Example
As an application of our results we consider the following Hadamard-Stieltjes integral equation where The condition is satisfied with and . We can see that the functions and satisfy . Consequently Theorem 9 implies that the Hadamard integral equation (35) has a solution defined on .
Conflict of Interests
The authors declare no conflict of interests.
The work of J. J. Nieto has been partially supported by the Ministerio de Economia y Competitividad of Spain under Grant MTM2013–43014–P and Xunta de Galicia under Grant R2014/002 and cofinanced by the European Community Fund FEDER.
- R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000.
- V. E. Tarasov, Fractional Dynamics: Application of Fractional Calculus to Dynamics of Particles, Fields and Media, Springer, Heidelberg, Germany; Higher Education Press, Beijing, China, 2010.
- A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science, Amsterdam, The Netherlands, 2006.
- S. Abbas, M. Benchohra, and G. M. N'Guérékata, Advanced Fractional Differential and Integral Equations, Nova Science Publishers, New York, NY, USA, 2015.
- S. M. Ulam, A Collection of Mathematical Problems, Interscience Publishers, New York, NY, USA, 1968.
- D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941.
- T. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978.
- D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, 1998.
- S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, Fla, USA, 2001.
- M. F. Bota-Boriceanu and A. Petrusel, “Ulam-Hyers stability for operatorial equations and inclusions,” Analele Universitatii “Al. I. Cuza” Iasi, vol. 57, pp. 65–74, 2011.
- T. P. Petru, A. Petruşel, and J.-C. Yao, “Ulam-Hyers stability for operatorial equations and inclusions via nonself operators,” Taiwanese Journal of Mathematics, vol. 15, no. 5, pp. 2195–2212, 2011.
- I. A. Rus, “Ulam stability of ordinary differential equations,” Studia Universitatis Babeş-Bolyai, Series Mathematica, no. 4, pp. 125–133, 2009.
- I. A. Rus, “Remarks on Ulam stability of the operatorial equations,” Fixed Point Theory, vol. 10, no. 2, pp. 305–320, 2009.
- L. P. Castro and A. Ramos, “Hyers-Ulam-Rassias stability for a class of Volterra integral equations,” Banach Journal of Mathematical Analysis, vol. 3, pp. 36–43, 2009.
- S.-M. Jung, “A fixed point approach to the stability of a Volterra integral equation,” Fixed Point Theory and Applications, vol. 2007, Article ID 057064, 2007.
- S.-M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Nonlinear Analysis, Springer, New York, NY, USA, 2011.
- P. L. Butzer, A. A. Kilbas, and J. J. Trujillo, “Fractional calculus in the Mellin setting and Hadamard-type fractional integrals,” Journal of Mathematical Analysis and Applications, vol. 269, no. 1, pp. 1–27, 2002.
- P. L. Butzer, A. A. Kilbas, and J. J. Trujillo, “Mellin transform analysis and integration by parts for Hadamard-type fractional integrals,” Journal of Mathematical Analysis and Applications, vol. 270, no. 1, pp. 1–15, 2002.
- S. Pooseh, R. Almeida, and D. F. Torres, “Expansion formulas in terms of integer-order derivatives for the Hadamard fractional integral and derivative,” Numerical Functional Analysis and Optimization, vol. 33, no. 3, pp. 301–319, 2012.
- S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives. Theory and Applications, Gordon and Breach, Yverdon, Switzerland, 1993.
- J. Hadamard, “Essai sur l'étude des fonctions données par leur développment de Taylor,” Journal of Pure and Applied Mathematics, vol. 4, no. 8, pp. 101–186, 1892.
- I. P. Natanson, Theory of Functions of a Real Variable, Ungar, New York, NY, USA, 1960.
- W. Rudin, Real and Complex Analysis, McGraw-Hill, New York, NY, USA, 1970.
- S. Abbas, M. Benchohra, and G. M. N'Guérékata, Topics in Fractional Differential Equations, Springer, New York, NY, USA, 2012.
- A. Granas and J. Dugundji, Fixed Point Theory, Springer-Verlag, New York, NY, USA, 2003.
Copyright © 2015 Saïd Abbas et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.